Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: preggers, after coming off the injection?


 kiki - Tue Jul 19, 2005 7:53 am

I came off the injection around 2 months ago as me and my partner decided to try for a child, we knew it would be some time before I had a regular period or any form of one, but yet no avail. I have very tender and sore nipples and 'heavy' and tender breasts, what does this mean?
I took a preggers test about a month ago and it was negitive, but I am unsure if the feelings im getting is due to a period coming (although before i was on the injection i never really had any complaints when having a period) I also have been having loose bowels every day, within the first couple of hours of being up and about. I have a docs appointment next week, but like most women, I would like to have a rough idea of what might be the cause of my problems.
thank you.
 kiki - Mon Jul 25, 2005 4:53 am

Im hoping someonewill give me some ideas as to whats going on with my body, so i can relax, i have been stressing myself out due to all of these syptoms happening....please, any advice would be great... :(
 Firsttimecaller - Tue Aug 09, 2005 9:09 am

Note: I am not a doctor or trained in any way in the medical field.

Kiki, I was on Depo-Provera for 4+ years. Your doctor should have warned you that it may take anywhere from 6 months - 2 years for you to become fertile again. It somewhat depends on how long you were on it, and just your own body chemistry. Some people are fertile again right away, but most don't settle back into a normal cycle for about a year.

The feelings you're having may be due to your hormones reacting to not having the injection anymore - I know when I was due for an injection and when I came right off, I would suffer PMS-like "withdrawal" symptoms. These went away after a few months as my body realigned. On the other hand, you could be pregnant. I did become pregnant while on Depo-Provera, and it certainly is possible to do so if you've just come off.

I hope this helps, and that you find out what's going on.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us